Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 22, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 16, 2011, 12:53 PM CDT for 24 counties in Texas. It took effect at Apr 16, 2011, 12:59 PM CDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 16, 2011, 12:53 PM CDT (17:53 UTC)
- In effect from
- Apr 16, 2011, 12:59 PM CDT
- Expired
- Apr 16, 2011, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 3:50 PM CDT | WILDFIRE 400 | 4 Nnw Matador, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2620 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
010 WWUS84 KLUB 161753 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1253 PM CDT SAT APR 16 2011 ...PROLONGED ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK... TXZ021>044-170200- /O.NEW.KLUB.FW.W.0022.110416T1753Z-110417T0200Z/ /O.NEW.KLUB.FW.A.0025.110419T1700Z-110420T0200Z/ /O.CON.KLUB.FW.A.0024.110418T1700Z-110419T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1253 PM CDT SAT APR 16 2011 ...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR ALL OF THE SOUTH PLAINS...EXTREME SOUTHERN PANHANDLE AND ROLLING PLAINS FOR WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH TO EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH IS ALSO IN EFFECT BOTH MONDAY AND TUESDAY FOR ALL OF THE REGION... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR BOTH MONDAY AND TUESDAY. BREEZY AND VERY DRY SOUTHERLY WINDS WILL CONTINUE TO OVERSPREAD THE REGION TODAY PROMOTING CRITICAL FIRE WEATHER CONDITIONS AREAWIDE. MINIMUM RELATIVE HUMIDITIES AROUND 10 PERCENT COMBINED WITH 20 FOOT WINDS OF 20 TO 25 MPH WILL LEAD TO THE RAPID SPREAD OF FIRES. CONDITIONS WILL IMPROVE AROUND SUNSET AS WINDS DIMINISH. ALSO...A MORE SIGNIFICANT THREAT OF CRITICAL FIRE WEATHER IS POSSIBLE MONDAY AND TUESDAY AS WINDS INCREASE IN ADVANCE OF AN UPPER STORM SYSTEM PASSING THROUGH THE WESTERN UNITED STATES. THIS WILL RAISE THE RISK FOR SIGNIFICANT WILDFIRES WHILE FURTHER AGGRAVATING RECENT FIRES IN THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
935 WWUS84 KLUB 161800 CCA RFWLUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 1259 PM CDT SAT APR 16 2011 ...PROLONGED ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK... TXZ021>044-170215- /O.COR.KLUB.FW.W.0022.110416T1759Z-110417T0200Z/ /O.COR.KLUB.FW.A.0025.110419T1700Z-110420T0200Z/ /O.COR.KLUB.FW.A.0024.110418T1700Z-110419T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1259 PM CDT SAT APR 16 2011 ...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR ALL OF THE SOUTH PLAINS...EXTREME SOUTHERN PANHANDLE AND ROLLING PLAINS FOR WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH TO EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH IS ALSO IN EFFECT BOTH MONDAY AND TUESDAY FOR ALL OF THE REGION... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR BOTH MONDAY AND TUESDAY. BREEZY AND VERY DRY SOUTHERLY WINDS WILL CONTINUE TO OVERSPREAD THE REGION TODAY PROMOTING CRITICAL FIRE WEATHER CONDITIONS AREAWIDE. MINIMUM RELATIVE HUMIDITIES AROUND 10 PERCENT COMBINED WITH 20 FOOT WINDS OF 20 TO 25 MPH WILL LEAD TO THE RAPID SPREAD OF FIRES. CONDITIONS WILL IMPROVE AROUND SUNSET AS WINDS DIMINISH. ALSO...A MORE SIGNIFICANT THREAT OF CRITICAL FIRE WEATHER IS POSSIBLE MONDAY AND TUESDAY AS WINDS INCREASE IN ADVANCE OF AN UPPER STORM SYSTEM PASSING THROUGH THE WESTERN UNITED STATES. THIS WILL RAISE THE RISK FOR SIGNIFICANT WILDFIRES WHILE FURTHER AGGRAVATING RECENT FIRES IN THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
404 WWUS84 KLUB 170218 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 918 PM CDT SAT APR 16 2011 ...PROLONGED ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK... TXZ021>044-171200- /O.EXP.KLUB.FW.W.0022.000000T0000Z-110417T0200Z/ /O.CON.KLUB.FW.A.0024.110418T1700Z-110419T0200Z/ /O.CON.KLUB.FW.A.0025.110419T1700Z-110420T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 918 PM CDT SAT APR 16 2011 ...FIRE WEATHER WATCHES REMAIN IN EFFECT FOR BOTH MONDAY AND TUESDAY AFTERNOONS AND EVENINGS FOR ALL OF THE SOUTH PLAINS...EXTREME SOUTHERN PANHANDLE AND ROLLING PLAINS FOR WINDS OF 20 MPH OR GREATER AT THE 20 FOOT LEVEL...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH TO EXTREME FIRE DANGER... ...RED FLAG WARNING HAS EXPIRED FOR TONIGHT... THE RED FLAG WARNING HAS EXPIRED FOR TONIGHT. A FIRE WEATHER WATCH REMAINS IN EFFECT BOTH MONDAY AND TUESDAY AFTERNOONS AND EVENINGS. WINDS HAVE DECREASED THIS EVENING AND CRITICAL FIRE WEATHER CONDITIONS HAVE COME TO AN END FOR TONIGHT. HOWEVER..A MORE SIGNIFICANT THREAT OF CRITICAL FIRE WEATHER IS POSSIBLE MONDAY AND TUESDAY AS WINDS INCREASE IN ADVANCE OF AN UPPER STORM SYSTEM PASSING THROUGH THE WESTERN UNITED STATES. THIS WILL RAISE THE RISK FOR SIGNIFICANT WILDFIRES WHILE FURTHER EXACERBATING ANY ONGOING WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 12:31 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 16, 12:31 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1231 PM CDT SAT APR 16 2011 .AVIATION... SURFACE HIGH IN CENTRAL TX WILL KEEP SOUTHERLY WINDS INTACT AT THE TERMINALS THROUGH SUNDAY AFTERNOON. CONCERN EXISTS THAT VISBYS MAY ONCE AGAIN BE REDUCED FROM SMOKE AT LBB EARLY SUN MORNING AS THE NIGHTTIME INVERSION REACHES ITS PEAK...BUT MUCH OF THIS THREAT IS CONTINGENT ON THE EVOLUTION OF FIRES CURRENTLY WELL SOUTH OF LUBBOCK. THIS SCENARIO WILL BE REVISITED IN LATER TAFS. && .PREV DISCUSSION... /ISSUED 959 AM CDT SAT APR 16 2011/ UPDATE... OPTED TO INCLUDE MENTION OF SOME SMOKE ACROSS THE EASTERN HALF OF THE CWA TODAY GIVEN FAVORABLE TRAJECTORIES FROM FIRES NORTH OF SAN ANGELO AND NORTHEAST OF SNYDER. EARLIER VISIBILITIES OF 3 TO 5 MILES ARE IMPROVING AS LOW-LEVEL MIXING DEEPENS...HOWEVER AREAS ESPECIALLY OFF THE CAPROCK SHOULD MAINTAIN A GREATER PRESENCE OF SMOKE AS SELY WINDS VEER DUE SOUTH BY MIDDAY. RECENT POINT DISPERSION FORECAST FROM THE RUC SUPPORTS THIS IDEA WELL. NO OTHER UPDATES AT THIS TIME. PREV DISCUSSION... /ISSUED 427 AM CDT SAT APR 16 2011/ SHORT TERM... A SURFACE RIDGE POSITIONED OVER THE AREA EARLY THIS MORNING WILL SHIFT SOUTHEAST TODAY. UNFORTUNATELY...THIS WILL ACT TO QUICKLY DEVELOP LEE SIDE TROUGHING THIS AFTERNOON AND BREEZY SOUTH TO SOUTHWESTERLY WINDS. ADDITIONALLY...THE DRY SURFACE AIR IS NOT PLANNING TO GO ANYWHERE. THERE WILL STILL BE SINGLE DIGIT DEW POINTS ON THE CAPROCK THIS AFTERNOON. WITH TEMPERATURES CLOSER TO SEASONAL AVERAGES TODAY...RELATIVE HUMIDITIES WILL DROP INTO THE SINGLE DIGITS. ON SUNDAY MORNING...THE BOUNDARY LAYER WILL NOT COMPLETELY DECOUPLE WITH A 40-50KT LOW LEVEL JET DEVELOPING. TEMPERATURES WILL STILL DROP TO NEAR NORMAL VALUES. JDV LONG TERM... DRY...WARM...AND BREEZY/WINDY PATTERN WILL CONTINUE INTO THE MIDDLE OF THE COMING WEEK AS A WESTERLY UPPER FLOW ALOFT PREVAILS. FEW MAJOR CHANGES ALL-IN-ALL. SOME BACKING ALOFT WILL OCCUR MONDAY WITH FALLING PRESSURES AS A VIGOROUS LOW MOVES EAST FROM THE PACIFIC NORTHWEST...AND OVER THE NORTHERN PLAINS BY ABOUT WEDNESDAY. THIS SYSTEM APPEARS TO HAVE TRENDED SLIGHTLY DEEPER THOUGH MAIN ENERGY REMAINS WELL TO THE NORTH. STILL...HEIGHT GRADIENT WILL TIGHTEN OVER THE SOUTHERN PLAINS WITH WINDS ALOFT INCREASING AND OVERSPREADING THE AREA. OPPORTUNITY FOR LOW END WINDY DAY MONDAY AND POSSIBLY SOLID WINDY DAY TUESDAY. ENERGY OFF THE PACIFIC WILL AIM MORE TOWARDS THE SOUTHWEST LATER IN THE WEEK...SO WE WILL BE WATCHING FUTURE MODEL TRENDS WITH GREAT INTEREST FOR POSSIBLE STRONGER WIND EVENT AT THAT TIME. IN BETWEEN WE ARE EXPECTING A MINOR COOL DOWN CLOSE TO NORMAL TEMPERATURES PERHAPS. FRONT AND DRY-LINE MAY HAVE THE ABILITY TO CONVECT BUT MOST LIKELY EAST OF OUR AREA. WE WILL RETAIN ONLY SUB-MENTIONABLE SHOWER CHANCES LATE IN THE WEEK. RMCQUEEN FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TODAY MOSTLY ON THE CAPROCK. TEMPERATURES WILL WARM SLIGHTLY HIGHER THAN YESTERDAY DROPPING AFTERNOON RELATIVE HUMIDITIES INTO THE SINGLE DIGITS. A SURFACE HIGH PRESSURE SYSTEM THAT WAS RESPONSIBLE FOR LIGHT WINDS THIS MORNING WILL MOVE EAST OF THE AREA. A SURFACE TROUGH WILL REDEVELOP WEST OF THE AREA INCREASING WINDS DURING THE AFTERNOON TO BETWEEN 15 AND 20 MPH AT THE 20 FOOT LEVEL. THE HIGHEST WINDS ARE EXPECTED TO BE ON THE CAPROCK. INCREASING WINDS FROM SUNDAY THROUGH TUESDAY ARE EXPECTED AS AN UPPER TROUGH DEVELOPS OVER THE WESTERN U.S. AND A VIGOROUS LOW PRESSURE CROSSES THE NORTHERN ROCKIES. SURFACE LOW PRESSURE TROUGH WILL DEEPEN OVER THE SOUTHERN PLAINS IN RESPONSE. WINDS SUNDAY STILL LOOK MOSTLY BELOW FIRE WEATHER CRITERIA BUT CLOSE. STRONGER WINDS MONDAY TO LOW END RED FLAG CRITERIA WILL JUSTIFY A FIRE WEATHER WATCH...AND TUESDAY LIKEWISE LOOKS ON TRACK FOR WATCH CONSIDERATION BY LATER SHIFTS. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 75 39 86 49 89 / 0 0 0 0 0 TULIA 73 43 86 52 91 / 0 0 0 0 0 PLAINVIEW 74 45 86 52 91 / 0 0 0 0 0 LEVELLAND 77 45 88 53 91 / 0 0 0 0 0 LUBBOCK 76 46 88 54 91 / 0 0 0 0 0 DENVER CITY 79 45 89 55 90 / 0 0 0 0 0 BROWNFIELD 78 46 89 54 91 / 0 0 0 0 0 CHILDRESS 75 44 89 55 95 / 0 0 0 0 0 SPUR 75 49 89 55 94 / 0 0 0 0 0 ASPERMONT 76 50 91 60 96 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 93/20/93
Hazardous weather outlook, Apr 16, 10:54 AM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1054 AM CDT SAT APR 16 2011 TXZ021>044-171600- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1054 AM CDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE DANGER WILL CONTINUE TO BE ELEVATED TODAY...ESPECIALLY FOR AREAS ON THE CAPROCK. GUSTY WINDS...LOW RELATIVE HUMIDITIES AND VERY DRY VEGETATION MAY PROMOTE THE FLARE UP OF EXISTING FIRES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FIRE WEATHER CONCERNS WILL INCREASE FROM SUNDAY THROUGH AT LEAST TUESDAY WITH THE COMBINATION OF HIGHER TEMPERATURES...STRONGER WINDS...VERY LOW RELATIVE HUMIDITY...AND DEEPENING DROUGHT. A FIRE WEATHER WATCH IS IN EFFECT OVER THE REGION MONDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:51 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 48 hr |
| Apr 16, 12:53 PM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 40 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.